Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018

Severe Thunderstorm Warning 49, NWS Raleigh, NC

May 23, 2018Chatham County, Wake County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at May 23, 2018, 4:19 PM EDT for Chatham County, Wake County, North Carolina. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2018, 4:19 PM EDT (20:19 UTC)
Expired
May 23, 2018, 5:00 PM EDT
In force
41 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chatham County, NC, Wake County, NC

The radar

The Raleigh/Durham radar (KRAX), 43 km from the middle of the area, began a volume at 20:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 4:40 PM EDTHAIL 0.753 Nw Jordan Lake, NCREPORT FROM THE PRESERVE GOLF CLUB.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.3 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 169 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2018-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
169 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
809 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

383 
WUUS52 KRAH 232019
SVRRAH
NCC037-183-232100-
/O.NEW.KRAH.SV.W.0049.180523T2019Z-180523T2100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
419 PM EDT WED MAY 23 2018

The National Weather Service in Raleigh has issued a

* Severe Thunderstorm Warning for...
  Southwestern Wake County in central North Carolina...
  Eastern Chatham County in central North Carolina...

* Until 500 PM EDT

* At 419 PM EDT, a severe thunderstorm was located near Pittsboro,
  moving southeast at 20 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Cary, Pittsboro, Apex, Holly Springs, Morrisville, Crosswinds
  Boating Center, Crosswinds Campground, New Hill, Jordan Lake State
  Rec Area and Bynum.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3580 7874 3558 7891 3552 7897 3574 7920
      3582 7913 3583 7901
TIME...MOT...LOC 2019Z 293DEG 17KT 3575 7913 

HAIL...1.00IN
WIND...60MPH
 
$$

MORROW
2 follow-up statements
076 
WWUS52 KRAH 232036
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
436 PM EDT WED MAY 23 2018

NCC037-183-232100-
/O.CON.KRAH.SV.W.0049.000000T0000Z-180523T2100Z/
Wake NC-Chatham NC-
436 PM EDT WED MAY 23 2018

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR SOUTHWESTERN WAKE AND EASTERN CHATHAM COUNTIES...

At 435 PM EDT, a severe thunderstorm was located 7 miles east of 
Pittsboro, moving southeast at 20 mph. This storm was impacting 
southern portions of Jordan Lake.

HAZARD...60 mph wind gusts and half dollar size hail. 

SOURCE...Radar indicated. 

IMPACT...Hail damage to vehicles is expected. Expect wind damage to 
         roofs, siding, and trees. 

Locations impacted include...
Cary, Apex, Holly Springs, Jordan Lake State Rec Area, Crosswinds
Boating Center, Seaforth Boat Dock, Crosswinds Campground, New Hill,
Harris Lake Boat Launch and Lake Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.

If on or near Jordan Lake, get away from the water and move indoors 
or inside a vehicle. remember, lightning can strike out to 15 miles 
from the parent thunderstorm. If you can hear thunder, you are close 
enough to be struck by lightning. Move to safe shelter now!  Do not 
be caught on the water in a thunderstorm.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3578 7876 3558 7891 3552 7897 3573 7914
      3580 7907 3580 7901
TIME...MOT...LOC 2035Z 293DEG 17KT 3572 7904 

HAIL...1.25IN
WIND...60MPH
 
$$

MORROW
657 
WWUS52 KRAH 232052
SVSRAH

Severe Weather Statement
National Weather Service Raleigh NC
452 PM EDT WED MAY 23 2018

NCC037-183-232102-
/O.EXP.KRAH.SV.W.0049.000000T0000Z-180523T2100Z/
Wake NC-Chatham NC-
452 PM EDT WED MAY 23 2018

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WAKE AND EASTERN
CHATHAM COUNTIES WILL EXPIRE AT 500 PM EDT...
        
The storm which prompted the warning has weakened below severe
limits, and has exited the warned area. Therefore, the warning will
be allowed to expire.  However heavy rain is still possible with this
thunderstorm.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Raleigh.

LAT...LON 3578 7876 3558 7891 3552 7897 3573 7914
      3580 7907 3580 7901
TIME...MOT...LOC 2052Z 293DEG 17KT 3569 7895 

$$

MORROW

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 3:31 PM EDT, 48 minutes earlier.

Area forecast discussion, May 23, 3:31 PM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Raleigh NC
331 PM EDT Wed May 23 2018

.SYNOPSIS...
A cold front will approach from the northwest this afternoon, and
then push southeast through central North Carolina tonight. This
front will settle across South Carolina Thursday through Friday, as
high pressure builds in from the northeast.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 330 PM Wednesday...

Mid afternoon meso analysis depicts a sfc boundary roughly west-to-
east just north of the VA/NC border. A moderately unstable
atmosphere lies south of this sfc feature with MLCAPE values 1500-
2000 J/kg across the region. Effective bulk shear on the order of 30-
35 kts confined to the far northeast quadrant of our forecast
region, with weaker shear noted elsewhere.

Convection developing along this sfc boundary, but also along a low
level trough between 925-850mb, stretching from the southern
Piedmont toward the Triangle region. Expect the showers and storms
to erupt shortly over the northern Coastal Plain where the better
shear and highest instability reside. Still appears the greatest
threat for an isolated severe storms will be roughly north and east
of Raleigh, with a slightly less chance over the remainder of the
Piedmont. Storms that are able to maintain an updraft of sufficient
depth for 15-20 minutes may produce hail. While current thinking is
that most of the hail will be small, some of the convective hail
parameters suggest hail to the size of quarters may occur northeast
of Raleigh. The damaging wind signal is not as strong, though
parameters suggest the wind threat will be highest across the far
northern Piedmont into the northern Coastal Plain.

Timing has not changed with the greatest coverage anticipated
through 9 PM, with a slow diminishing trend in coverage/intensity
thereafter. Still expect to see isolated/scattered showers occurring
overnight across the southern counties as the sfc front drapes
across this region.

Low level nely flow behind the boundary will advect moisture below
the developing frontal subsidence inversion to result in a layer of
stratus late overnight into early Thursday morning across the region.

&&

.SHORT TERM /THURSDAY THROUGH THURSDAY NIGHT/...
As of 330 PM Wednesday...

Thursday and Thursday night, the sfc front should stall near or just
southwest of our southern counties. Moisture pooling in vicinity of
this feature should maintain mostly cloudy skies and a small threat
for showers and possibly a thunderstorms, most probable during the
afternoon hours. Otherwise northeast flow will temporarily usher a
drier low level air mass into at least the northeast third of
central NC. Potential for sfc dewpoints to lower into the upper
50s/around 60 from Raleigh north and east, and into the lower 60s in
the NW Piedmont and the central Coastal Plain around GSB. Though
afternoon temperatures will return to the mid 80s, the lower
dewpoints will result in comfortable humidity levels.

Much of the same Thursday night with more clouds SW and fewer NE.
Under clear skies and calm wind regime, some of the cooler spots
across the northern Coastal Plain into the northeast Piedmont should
dip into the upper 50s/around 60 for overnight low temperatures.
Elsewhere, min temps in the low and mid 60s will be common.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
As of 330 PM Wednesday...

Within relatively slow, blocked flow aloft across the CONUS during
the medium range, the pattern over cntl NC will be dominated by a
broad, re-loading trough centered over the GOM/Gulf coast states,
and a downstream ridge extending across the top from the swrn N.
Atlantic and cntl/ern Caribbean Sea nwwd across the upr Midwest. The
(generally sly) flow between these two features will direct a plume
of tropical moisture characterized by precipitable water values of
1.75 to 2.5" from the nwrn Caribbean Sea nwwd across the sern U.S.,
especially by early next week.

At the surface, an initially cooler and drier continental air mass,
accompanying modifying surface high pressure off the srn middle
Atlantic coast, will extend wwd into NC on Fri. This ridge will then
drift east of Bermuda through the weekend, with progressively
modifying return flow throughout the sern U.S. through early next
week. (Possibly tropical) low pressure over the GOM this weekend
would likely meander slowly over the nrn GOM and Gulf coast states
through the period owing to the ridge downstream, and over the top.

Some "ring of fire" convection may skirt the wrn and srn Piedmont
late Fri-Fri night, in a developing warm/moist advection regime
directed there, with otherwise continued drier and more stable
conditions in closer proximity to the offshore (deep layer) ridging.
This regime will then likely edge ewd, with an associated good
chance of showers and storms across cntl NC, on Sat. There may be a
relative lull in convective probabilities/coverage, in briefly more
pronounced ridging aloft downstream of the GOM low pressure, on Sun.
It will then become increasingly unsettled, with high chance to
likely probabilities of showers/storms, maximized with diurnal
heating, Memorial Day through the middle of next week.

High temperatures are likely to be near to slightly above normal,
though modulated/hindered by convection/clouds especially early-mid
next week, while low temperatures are likely to be a category or
three above normal for the same reason.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 125 PM Wednesday...

 While VFR parameters will persist across central NC through
Thursday evening, there will be brief periods of MVFR/IFR ceilings.
Scattered convection this afternoon through early evening will
produce instance of sub VFR ceilings/visibilities. The threat for
convection appears highest in proximity of KRWI and KFAY, mainly
between 20Z through 24Z. In vicinity of the stronger convection,
wind gusts 30-35kts may occur along with small hail.

 After 06Z, areas of low stratus will develop in the NE low level
flow behind the departing sfc cold front. The threat for these low
ceilings appears greatest over all the region except the Triad
region, mainly between 09Z-14Z Thursday.

 A stable air mass will overspread the majority of the central NC
Thursday and Thursday night, maintaining the VFR conditions. The
only threat for isolated-scattered convection should be across the
southern Piedmont, well south of the Triad, and west of KFAY.

 The atmosphere is projected to become increasingly moist and
unstable from Friday and beyond, especially during the later half of
the holiday weekend. This should lead to extended periods of sub VFR
conditions, primarily related to ceilings.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...Hartfield
NEAR TERM...WSS
SHORT TERM...WSS
LONG TERM...MWS
AVIATION...WSS
Hazardous weather outlook, May 23, 3:48 PM EDT, 31 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
348 PM EDT Wed May 23 2018

NCZ007>011-021>028-038>043-078-240930-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Wayne-
348 PM EDT Wed May 23 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

A few strong to severe storms are possible through this evening over
roughly the northern half of central North Carolina, especially to
the north and east of Raleigh. Hail to the size of quarters and wind
gusts over 60 mph are possible. The severe weather threat will begin
to decrease shortly after sunset.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ073>077-083>086-088-089-240930-
Stanly-Montgomery-Moore-Lee-Harnett-Anson-Richmond-Scotland-Hoke-
Cumberland-Sampson-
348 PM EDT Wed May 23 2018

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This Afternoon and Tonight.

An isolated strong thunderstorm with dime size hail and wind gusts
around 45 mph will be possible through 10 PM.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, May 23, 3:09 PM EDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Raleigh NC
309 PM EDT WED MAY 23 2018

NCZ026-027-231945-
Nash NC-Franklin NC-
309 PM EDT WED MAY 23 2018

...A DEVELOPING STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NASH
AND NORTHEASTERN FRANKLIN COUNTIES UNTIL 345 PM EDT...

At 308 PM EDT, Doppler radar was tracking a developing thunderstorm
near Louisburg, moving southeast at 15 mph.

Pea size hail, heavy rain, and wind gusts up to 40 mph will be
possible with this storm.

Locations impacted include...
Castalia, Centerville and Ingleside.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

&&

LAT...LON 3623 7812 3621 7811 3621 7805 3620 7800
      3618 7798 3618 7797 3619 7797 3619 7796
      3618 7796 3601 7807 3618 7834 3625 7830
TIME...MOT...LOC 1908Z 293DEG 14KT 3619 7826

MORROW
Special weather statement, May 23, 3:20 PM EDT, 59 minutes before
Special Weather Statement
National Weather Service Raleigh NC
320 PM EDT WED MAY 23 2018

NCZ022-023-232015-
Guilford NC-Alamance NC-
320 PM EDT WED MAY 23 2018

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN ALAMANCE AND
NORTHEASTERN GUILFORD COUNTIES UNTIL 415 PM EDT. THIS INCLUDES LAKE
TOWNSEND AND LAKE CAMMACK...

At 318 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Reidsville to near
Bethany. Movement was southeast at 15 mph.

Pea size hail, heavy rainfall, frequent lightning, and wind gusts up
to 40 mph will be possible with these storms.

Locations impacted include...
Greensboro, Burlington, Graham, Mebane, McLeansville, Elon College,
Summerfield, Gibsonville, Haw River and Swepsonville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Lake Townsend or Lake Cammack, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3624 7957 3624 7953 3625 7953 3624 7926
      3604 7926 3605 7975 3625 7991
TIME...MOT...LOC 1918Z 314DEG 13KT 3630 7962 3630 7990

MORROW
Special weather statement, May 23, 3:34 PM EDT, 45 minutes before
Special Weather Statement
National Weather Service Raleigh NC
334 PM EDT WED MAY 23 2018

NCZ024-025-040-232015-
Chatham NC-Durham NC-Orange NC-
334 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN ORANGE...NORTHEASTERN
CHATHAM AND SOUTHERN DURHAM COUNTIES UNTIL 415 PM EDT. THIS
INCLUDES NORTHERN PORTIONS OF JORDAN LAKE...

At 332 PM EDT, Doppler radar was tracking a strong thunderstorm near
Carrboro, or near Chapel Hill, moving southeast at 20 mph.

Wind gusts up to 40 mph, and periods of heavy rainfall will be
possible with this storm.

Deadly cloud to ground lightning will also be possible with this
storm.

Locations impacted include...
Durham, Chapel Hill, Carrboro, Parkwood, Bethesda, Research Triangle
and Lake Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near northern portions of Jordan Lake, get out of the water
and move indoors or inside a vehicle. Remember, lightning can strike
out to 10 miles from the parent thunderstorm. If you can hear
thunder, you are close enough to be struck by lightning. Move to
safe shelter now! Do not be caught on the water in a thunderstorm.

&&

LAT...LON 3594 7873 3593 7875 3592 7876 3593 7880
      3587 7883 3587 7891 3583 7891 3578 7893
      3593 7924 3604 7916
TIME...MOT...LOC 1932Z 295DEG 18KT 3596 7913

MORROW
Special weather statement, May 23, 3:43 PM EDT, 36 minutes before
Special Weather Statement
National Weather Service Raleigh NC
343 PM EDT WED MAY 23 2018

NCZ026-027-232045-
Nash NC-Franklin NC-
343 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL NASH AND NORTHEASTERN
FRANKLIN COUNTIES UNTIL 445 PM EDT...

At 341 PM EDT, Doppler radar was tracking a strong thunderstorm 8
miles east of Louisburg, moving southeast at 15 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm. This storm is also in an envioronment that may promote future
strengthening.

Locations impacted include...
Rocky Mount, Nashville, Dortches, Red Oak, Sharpsburg, Castalia,
Battleboro and Tar River Reservoir.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3609 7772 3601 7777 3599 7778 3587 7783
      3601 7816 3613 7829 3620 7823
TIME...MOT...LOC 1941Z 297DEG 13KT 3614 7816

MORROW
Special weather statement, May 23, 4:01 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Raleigh NC
401 PM EDT WED MAY 23 2018

NCZ038-073-074-232045-
Stanly NC-Davidson NC-Montgomery NC-
401 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN DAVIDSON...
NORTHWESTERN MONTGOMERY AND NORTHEASTERN STANLY COUNTIES UNTIL 445 PM
EDT. THIS INCLUDES BADIN LAKE...

At 400 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Rockwell, or 10 miles northwest of Badin Lake, moving
east at 15 mph.

Pea size hail and wind gusts up to 40 mph will be possible with this
storm.

Locations impacted include...
Badin Lake, Badin, Richfield, New London, Newsom, Pinehaven Marina,
Fish Tales Marina, Whip-O-Will Campground and Morrow Mountain State
Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
40 mph are capable of knocking down tree limbs and blowing around
trash cans, potted plants, lawn furniture and other light outdoor
objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Badin Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3550 8030 3551 8018 3552 8018 3553 8020
      3554 8020 3555 8021 3557 8021 3555 8007
      3551 8007 3551 8003 3536 8007 3547 8031
TIME...MOT...LOC 2000Z 287DEG 15KT 3552 8027

MORROW
Special weather statement, May 23, 4:04 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Raleigh NC
404 PM EDT WED MAY 23 2018

NCZ040-232100-
Chatham NC-
404 PM EDT WED MAY 23 2018

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHATHAM COUNTY
UNTIL 500 PM EDT. THIS INCLUDES JORDAN LAKE...

At 403 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pittsboro, moving east at 15 mph.

Pea size hail, lightning strikes, and wind gusts up to 40 mph will
be possible with this storm.

Locations impacted include...
Pittsboro, Jordan Lake State Rec Area, Crosswinds Boating Center,
Bynum, Seaforth Boat Dock, Crosswinds Campground, Fearrington and
Lake Jordan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Jordan Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3586 7911 3578 7893 3576 7894 3561 7900
      3570 7940 3585 7921 3587 7914
TIME...MOT...LOC 2003Z 287DEG 15KT 3580 7922

MORROW

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 3:01 PM EDTSpecial Weather StatementRAHStanly44 min
May 23, 3:09 PM EDTSpecial Weather StatementRAHFranklin36 min
May 23, 3:20 PM EDTSpecial Weather StatementRAHAlamance55 min
May 23, 3:34 PM EDTSpecial Weather StatementRAHDurham41 min
May 23, 3:43 PM EDTSpecial Weather StatementRAHNash62 min
May 23, 4:01 PM EDTSpecial Weather StatementRAHStanly44 min
May 23, 4:04 PM EDTSpecial Weather StatementRAHChatham56 min
May 23, 4:34 PM EDTSpecial Weather StatementRAHFranklin26 min
May 23, 4:56 PM EDTSpecial Weather StatementRAHWarren34 min
May 23, 5:01 PM EDTSpecial Weather StatementRAHHalifax59 min
May 23, 5:04 PM EDTSpecial Weather StatementRAHCumberland, Sampson, Wayne56 min
May 23, 5:05 PM EDTSpecial Weather StatementRAHAnson, Richmond55 min
May 23, 5:15 PM EDTSpecial Weather StatementRAHGranville45 min
May 23, 5:26 PM EDTSpecial Weather StatementRAHFranklin49 min
May 23, 5:33 PM EDTSpecial Weather StatementRAHCumberland42 min
May 23, 5:41 PM EDTSpecial Weather StatementRAHVance34 min
May 23, 5:55 PM EDTSpecial Weather StatementRAHHalifax65 min
May 23, 6:05 PM EDTSpecial Weather StatementRAHHoke, Scotland55 min
May 23, 7:00 PM EDTSpecial Weather StatementRAHSampson60 min
May 23, 7:17 PM EDTSevere Thunderstorm WarningRAHSampson33 min
May 23, 7:24 PM EDTSpecial Weather StatementRAHRandolph51 min
May 23, 7:27 PM EDTSpecial Weather StatementRAHWilson48 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.